MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 7726950
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter broke during the insertion process.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Device history records were reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the manufacturing process.One groshong 9.5f d/l catheter in two segments was returned for evaluation.Visual, microscopic, and dimensional evaluations were performed.The investigation is confirmed for a catheter break, as the red and white extension legs were found broken off from the bifurcation hub.The two ends of both the red and white legs were found to be finely granular, with evidences of cloudiness/clear material at the ends and a definite ring near the tip of the red lumen, consistent with adhesive or similar.The definitive root cause could not be determined based upon available information.However, the report that the catheter broke during insertion and the location of the break and the break surfaces of the two extension legs are consistent with a break due to pulling forces during tunneling.A review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiration date: 01/2023).
 
Event or Problem Description

Brand Name
GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7741387
Report Number3006260740-2018-01905
Device Sequence Number1049808
Product Code FOZ
UDI-Device Identifier00801741041570
UDI-Public(01)00801741041570
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7726950
Device Catalogue Number7726950
Device Lot NumberRECN0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer12/15/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1